Alert archive / California / Special Marine Warnings in 2012

Special Marine Warning 45, NWS Eureka, CA

December 22, 2012

NWS Eureka, CA issued this special marine warning at Dec 22, 2012, 11:50 AM PST. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 22, 2012, 11:50 AM PST (19:50 UTC)
Expired
Dec 22, 2012, 12:15 PM PST
In force
25 min
Issued by
NWS Eureka, CA
Area
Storm-based polygon

The radar

The Eureka (Bunker Hill) radar (KBHX), 105 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 7.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2012-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2012-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WHUS56 KEKA 221950
SMWEKA
PZZ450-222015-
/O.NEW.KEKA.MA.W.0045.121222T1950Z-121222T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE EUREKA CA
1150 AM PST SAT DEC 22 2012

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  COASTAL WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA OUT 10 NM
  OVER PACIFIC WATERS...
  INCLUDING TRINIDAD...

* UNTIL 1215 PM PST

* AT 1146 AM PST...THE PUBLIC REPORTED A THUNDERSTORM...PRODUCING A
  WATERSPOUT 8 NM NORTHWEST OF TRINIDAD...MOVING NORTH AT 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AS THUNDERSTORMS MOVE OVER THE WATER...BOATERS CAN EXPECT GUSTY WIND
AND HIGH WAVES. MOVE TO SAFE HARBOR OR STAY CLOSE TO SHORE UNTIL THE
STORM PASSES.

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.

&&

LAT...LON 4175 12420 4175 12417 4172 12414 4166 12413
      4161 12410 4120 12411 4114 12416 4107 12415
      4104 12411 4098 12412 4100 12433 4140 12429
      4178 12437 4178 12425
TIME...MOT...LOC 1950Z 190DEG 65KT 4124 12422

$$
1 follow-up statement
124 
FZUS76 KEKA 222009
MWSEKA

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
1209 PM PST SAT DEC 22 2012

PZZ450-222018-
/O.EXP.KEKA.MA.W.0045.000000T0000Z-121222T2015Z/
1209 PM PST SAT DEC 22 2012

...SPECIAL MARINE WARNING WILL EXPIRE AT 1215 PM PST...

THE AFFECTED AREA WAS...
COASTAL WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA OUT 10 NM
OVER PACIFIC WATERS...
INCLUDING TRINIDAD...

THE LINE OF STRONG THUNDERSTORMS HAS MOVED INLAND. ISOLATED 
THUNDERSTORMS ARE EXPECTED THROUGH THE AFTERNOON.

LAT...LON 4175 12420 4175 12417 4172 12414 4166 12413
      4161 12410 4120 12411 4114 12416 4107 12415
      4104 12411 4098 12412 4100 12433 4140 12429
      4178 12437 4178 12425
TIME...MOT...LOC 2008Z 190DEG 65KT 4156 12414

$$

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Dec 22, 5:12 AM PST, 6 hours 38 minutes earlier.

Area forecast discussion, Dec 22, 5:12 AM PST, 6 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
512 AM PST SAT DEC 22 2012

.SYNOPSIS...UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND
WITH PERIODS OF RAIN AND HEAVY SNOW IN THE MOUNTAINS. HIGH
PRESSURE LOOKS TO BUILD IN ON MONDAY BEFORE ANOTHER SYSTEM MOVES
IN ON TUESDAY.

&&

.SHORT TERM...A DEEP UPPER LEVEL TROUGH OFF THE WEST COAST
CONTINUES TO BRING HEAVY SHOWERS AND ISOLATED THUNDERSTORMS
TO THE AREA THIS MORNING. SNOW LEVELS LOOK TO BE AROUND 1500 FEET
IN EASTERN TRINITY COUNTY THIS MORNING ACCORDING TO SURFACE
OBSERVATIONS AND A SPOTTER REPORT OF HEAVY IN WEAVERVILLE AT 2000
FT JUST AFTER MIDNIGHT. SURFACE OBSERVATIONS ESTIMATE SNOW LEVELS
TO BE AROUND 3000 FT IN HUMBOLDT AND DEL NORTE COUNTIES. SHOWERS
ARE EXPECTED TO CONTINUE THIS MORNING AND INTO EARLY AFTERNOON SO
LEFT THE WINTER STORM WARNING IN PLACE. IR SAT SHOWS THE HEAVIEST
AREA OF SHOWERS MOVING ACROSS NOW WITH A SHORT BREAK AT THE COAST
AND JUST OFFSHORE. ADDITIONAL SHOWERS ARE A BIT FARTHER OFFSHORE
SO THERE MAY BE A BRIEF BREAK THIS MORNING WITH MORE TO COME LATE
MORNING AND EARLY AFTERNOON. RADAR AND SURFACE OBSERVATIONS SHOWED
HEAVY RAINFALL WITH THESE SHOWERS IN SOUTHERN HUMBOLDT AND
MENDOCINO COUNTIES. BRIDGEVILLE HAS REPORTED NEARLY 1.5 INCHES IN
THE PAST 6 HOURS. WITH THE RECENT HEAVY RAINS IN THIS AREA ISSUED
SEVERAL AREAL FLOOD ADVISORIES. SHOWERS WILL DIMINISH ONCE AGAIN
THIS EVENING.

LATE TONIGHT INTO SUNDAY MORNING ANOTHER FRONT BEGINS TO MOVE
INTO THE AREA. ALONG THE COAST THIS WILL PUSH SNOW LEVELS BACK UP
OVER 5000 FT...HOWEVER IN EASTERN TRINITY COUNTY THE GFS IS
INDICATING SNOW LEVELS WILL STAY LOW IN THAT AREA. ALTHOUGH IT MAY
NOT BE THE CLASSIC CASE FOR FOR COLD AIR TRAPPED OVER
THERE...EXPECT THEY WILL SEE ANOTHER FAIRLY DECENT SNOW AS LOW AS
2000 TO 2500 FT. THE HEAVIEST PRECIP LOOKS TO BE WITH THE FRONT IN
THE MORNING WITH PRECIP TAPERING TO SHOWERS IN THE AFTERNOON
BEHIND THE FRONT. IN ORDER TO SHOW A BREAK AND PREVENT CONFUSION
DIDNT ISSUE ANY WINTER WEATHER PRODUCTS FOR THIS EVENING. THIS
FRONT ALSO LOOKS TO BE FAIRLY DYNAMIC AND MODELS ARE SHOWING A
DECENT AMOUNT OF INSTABILITY AND SHEAR WITH IT. ADDED
THUNDERSTORMS TO THE FORECAST. THE BEST INSTABILITY LOOKS TO BE
OVER THE SOUTHERN WATERS AND MENDOCINO COUNTY. GUSTY WINDS MAY BE
A PROBLEM AT THE COAST WITH THIS FRONT AS WELL. THE SURFACE LOW
IS PROGGED TO MOVE RIGHT OVER CAPE MENDOCINO SUNDAY MORNING.
MODELS HAVE IT DEEPENING TO 1001 AROUND 15Z JUST OFFSHORE. IF THIS
WERE TO DEEPEN MORE THAN EXPECTED A WIND ADVISORY MAY BE NEEDED
ALONG THE COAST.

PRECIP WILL BECOME SHOWERY BEHIND THIS FRONT ON SUNDAY AFTERNOON
AND DIMINISH SUNDAY NIGHT. A RIDGE OF HIGH PRESSURE LOOKS TO
BRIEFLY BUILD INTO THE AREA FOR MONDAY BRINGING A DRY DAY TO MUCH
OF THE AREA. THE RIDGE LOOKS A BIT DIRTY...SO THERE MAY BE SOME
CLOUDS IN THE NORTH DURING THE DAY.  MKK

.LONG TERM...MONDAY NIGHT MODELS ARE IN DECENT AGREEMENT ON
ANOTHER SYSTEM MOVING INTO THE AREA. THIS SYSTEM LOOKS TO BE
FAIRLY SIMILAR TO THE LAST FEW WITH SNOW LEVELS LOW OVER TRINITY
COUNTY AND HIGHER ELSEWHERE. THE ECMWF STARTS TO BE A LITTLE
SLOWER WITH THIS NEXT SYSTEM THAN THE GFS SO THIS TIMING WILL NEED
TO BE WATCHED. THE UPPER LEVEL TROUGH LOOKS TO CONTINUE BRINGING
SHOWERS TO THE AREA THROUGH THURSDAY. FRIDAY INTO SATURDAY THE
GFS AND ECMWF ARE IN DECENT AGREEMENT ON BRINGING AN UPPER LEVEL
LOW DOWN COAST. THIS BRINGS SNOW LEVELS DOWN QUITE LOW ALTHOUGH
QPF REMAINS LIGHT. AS USUAL WITH CLOSED UPPER LOWS CONFIDENCE IS
RATHER LOW. ONE LITTLE WOBBLE AND THE FORECAST CAN CHANGE
SIGNIFICANTLY. MKK

&&

.AVIATION...PRIMARILY VFR CONDITIONS WILL PERSIST TODAY WITH PERIODS
OF MVFR IN SHOWERS. LIGHT TO MODERATE SOUTHERLY WINDS WILL CONTINUE
THROUGH THE DAY...INCREASING LATER TONIGHT AS THE NEXT SYSTEM
APPROACHES NORTHWEST CALIFORNIA. WIDESPREAD RAIN WILL OVERSPREAD THE
REGION LATE TONIGHT INTO SUNDAY BRINGING REDUCED CIGS AND VSBYS. RPA

&&

.MARINE...WINDS AND SEAS WILL SUBSIDE THROUGH THE MORNING HOURS
TODAY AS A COLD FRONT MOVES INLAND. HOWEVER OCCASIONAL GUSTS TO 25
KT WILL BE POSSIBLE THROUGH THE DAY...HIGHEST OVER THE OUTER
WATERS...AND SEAS WILL REMAIN ABOVE 10 FT. THUS SMALL CRAFT
ADVISORIES WILL REMAIN IN EFFECT INTO TONIGHT. LATER TONIGHT A
SHORTWAVE ROTATING AROUND THE PERSISTENT UPPER LEVEL LOW OFF THE
PACIFIC NORTHWEST COAST WILL MOVE TOWARD NORTHERN CALIFORNIA. A
SURFACE LOW IS FORECAST TO DEVELOP OFF THE COAST AND DEEPEN AS IT
MOVES EAST TOWARD THE MENDOCINO COAST WITH THE ADVANCE OF THIS
UPPER LEVEL SHORTWAVE. SOUTHERLY WINDS WILL ONCE AGAIN INCREASE
AHEAD OF THIS LOW LATE TONIGHT INTO SUNDAY WITH THE HIGHEST WINDS
EXPECTED SOUTH OF THE CAPE. MODELS ARE GENERALLY IN GOOD AGREEMENT
ON THIS LOW ENTERING THE WATERS...BUT ARE HAVING DIFFICULTY WITH
THE TIMING. THUS ISSUED A GALE WATCH BEGINNING AT 11Z SUNDAY AND
CONTINUING THROUGH 23Z DUE TO TIMING UNCERTAINTIES EVEN THOUGH THE
CONDITIONS MAY DEVELOP WITHIN 24 HOURS.

FOLLOWING THE PASSAGE OF THIS UPPER LEVEL SHORTWAVE AND SURFACE
LOW...UPPER LEVEL RIDGING SHOULD BUILD BACK OVER THE WEST COAST AS
THE UPPER LOW FINALLY MOVES EAST. THIS SHOULD ALLOW NORTHWESTERLY
WINDS TO DEVELOP OVER THE WATERS FOR SUNDAY NIGHT INTO MONDAY WITH
SEAS SUBSIDING FOR A SHORT PERIOD. ANOTHER UPPER TROUGH AND SURFACE
FRONT WILL MOVE TOWARD THE WATERS TUESDAY BRINGING ANOTHER SHOT OF
STRONG SOUTHERLY WINDS INCLUDING POSSIBLE GALES AND STEEP SHORT
PERIOD SEAS. RPA

&&

.HYDROLOGY...MODERATE TO HEAVY RAIN SHOWERS MOVED OVER THE AREA
THIS MORNING. ISSUED SOME AREAL URBAN AND SMALL STREAM FLOOD
ADVISORIES FOR THIS. THE MAINSTEM RIVERS CONTINUE TO RISE
SLIGHTLY...HOWEVER SO FAR THE EEL RIVER AT FERNBRIDGE IS THE ONLY
ONE AT MONITOR STAGE. WITH THE FAIRLY HEAVY PRECIP OVERNIGHT THERE
IS THE POTENTIAL RIVERS MAY RISE MORE THAN EXPECTED. THE RIVERS IN
SOUTHERN HUMBOLDT AND MENDOCINO COUNTY WILL BE THE MOST
VULNERABLE. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON ABOVE 2000
     FEET FOR THE CAZ004.

     WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON ABOVE 3000
     FEET FOR THE CAZ003.

NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL
     NOON PST SUNDAY PZZ450-470.

     GALE WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON PZZ455-475.

     SMALL CRAFT ADVISORY UNTIL 3 AM PST SUNDAY PZZ455-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 22, 5:34 AM PST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
534 AM PST SAT DEC 22 2012

CAZ001-231345-
REDWOOD COAST-
534 AM PST SAT DEC 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH
THIS AFTERNOON. SMALL HAIL IS POSSIBLE THIS MORNING WITH THE
STRONGER SHOWERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY RAIN AND A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED ONCE
AGAIN SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-231345-
NORTH COAST INTERIOR-
534 AM PST SAT DEC 22 2012

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER STORM WARNING IS CURRENTLY IN EFFECT.

ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE LIKELY ABOVE
3000 FEET TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER STORM WILL HIT EARLY SUNDAY MORNING, ADDITIONAL SNOW
ACCUMULATIONS OF 6 TO 10 INCHES ARE POSSIBLE ABOVE 3500 FEET
LATE TONIGHT AND SUNDAY. STAY TUNED FOR MORE DETAILED
INFORMATION. ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-231345-
UPPER TRINITY RIVER-
534 AM PST SAT DEC 22 2012

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER STORM WARNING IS CURRENTLY IN EFFECT FOR TODAY.

ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE LIKELY ABOVE
2000 FEET TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER STORM WILL HIT EARLY SUNDAY MORNING, ADDITIONAL SNOW
ACCUMULATIONS OF 5 TO 10 INCHES ARE POSSIBLE ABOVE 2000 FEET LATE
TONIGHT AND SUNDAY. STAY TUNED FOR MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-231345-
MENDOCINO COAST-
534 AM PST SAT DEC 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH
THIS AFTERNOON. SMALL HAIL IS POSSIBLE THIS MORNING WITH THE
STRONGER SHOWERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

UNSETTLED WET WEATHER WILL PERSIST INTO THE WEEKEND.
ISOLATED THUNDERSTORM ARE POSSIBLE AGAIN ON SUNDAY. STAY TUNED
FOR MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-231345-
MENDOCINO INTERIOR-
534 AM PST SAT DEC 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF RAIN WILL CONTINUE THROUGH THIS AFTERNOON. ISOLATED
THUNDERSTORMS ARE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER STORM SYSTEM WILL BRING ADDITIONAL RAIN AND HIGH ELEVATION
SNOW THE REGION EARLY SUNDAY MORNING. SNOW LEVELS INITIALLY WILL BE
AROUND 3000 FEET RISING TO 5000 FT. SNOW ACCUMULATION OF 3 TO 8
INCHES EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 22, 6:33 AM PST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
633 AM PST SAT DEC 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 AM     HAIL             EUREKA                  40.80N 124.16W
12/22/2012  E0.25 INCH       HUMBOLDT           CA   OFFICIAL NWS OBS

            SMALL HAIL SHOWER AT THE NATIONAL WEATHER SERVICE OFFICE
            ON WOODLEY ISLAND. PRECIPITATION WAS MOSTLY HAIL DURING
            THE HEAVIEST PORTION OF THE SHOWER. SHOWER LASTED FOR
            LESS THAN ONE MINUTE AND THE HAIL MELTED QUICKLY.

&&

RPA
Special weather statement, Dec 22, 6:48 AM PST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
648 AM PST SAT DEC 22 2012

CAZ001-003-221515-
HUMBOLDT CA-DEL NORTE CA-
648 AM PST SAT DEC 22 2012

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  DEL NORTE COUNTY IN NORTHWEST CALIFORNIA
  HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA

UNTIL 715 AM PST

AT 642 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ORICK...MOVING NORTHEAST AT 40 MPH. THIS
WILL CROSS HWY 101 BETWEEN ORICK AND KLAMATH.

SMALL HAIL IS EXPECTED WITH THIS STORM....ALONG WITH HEAVY RAIN.

SMALL HAIL CAN ACCUMULATE ON ROADWAYS RESULTING IN VERY SLIPPERY
CONDITIONS. IF DRIVING ON A HAIL COVERED ROAD...DO NOT SLAM ON THE
BRAKES. INSTEAD EASE OFF THE GAS PEDAL AND AVOID OVER-CORRECTING.

LAT...LON 4148 12375 4120 12403 4120 12412 4139 12408
      4148 12408 4151 12410 4154 12410 4156 12411
      4160 12411 4161 12413 4163 12412
TIME...MOT...LOC 1446Z 215DEG 35KT 4130 12412

MKK
Local storm report, Dec 22, 9:42 AM PST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
942 AM PST SAT DEC 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             7 E BRIDGEVILLE         40.47N 123.67W
12/22/2012  M2.0 INCH        HUMBOLDT           CA   PUBLIC

            ATR 2700 FEET...SNOWED 2 INCHES OVER NIGHT AS REPORTED BY
            TRAINED SPOTTER BETWEEN BRIDGEVILLE AND DINSMORE.

0845 AM     HAIL             GASQUET                 41.85N 123.97W
12/22/2012  M0.25 INCH       DEL NORTE          CA   PUBLIC

            THUNDERSTORM MAINLY SOUTHEAST WITH 1/3 COVERAGE OF SMALL
            HAIL.

&&

ASHFORD
Special weather statement, Dec 22, 11:33 AM PST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
1133 AM PST SAT DEC 22 2012

CAZ001-003-004-222015-
HUMBOLDT CA-DEL NORTE CA-
1133 AM PST SAT DEC 22 2012

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN DEL NORTE COUNTY IN NORTHWEST CALIFORNIA
  NORTHERN HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA

UNTIL 1215 PM PST

AT 1132 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST
OF ORICK TO 6 MILES NORTHWEST OF FORTUNA...AND MOVING NORTHEAST AT
35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS....ALONG WITH HEAVY RAIN.

LAT...LON 4085 12418 4098 12413 4104 12414 4105 12417
      4113 12417 4114 12427 4113 12418 4116 12414
      4141 12408 4165 12368 4160 12371 4159 12368
      4155 12368 4146 12361 4139 12364 4138 12355
      4101 12351 4051 12430 4067 12431
TIME...MOT...LOC 1933Z 230DEG 45KT 4119 12427 4066 12421
Local storm report, Dec 22, 11:38 AM PST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1138 AM PST SAT DEC 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     LIGHTNING        2 W PETROLIA            40.32N 124.32W
12/22/2012                   HUMBOLDT           CA   PUBLIC

            THUNDERSTORMS AND LIGHTNING OVER MATTOLE RIVER AND
            PETROLIA.

1103 AM     HAIL             22 SSE FORT BRAGG       39.15N 123.64W
12/22/2012  M0.25 INCH       MENDOCINO          CA   PUBLIC

            1400 FEET 9 MILES EAST OF ELK, MENOCINO...SAMIL HAIL.

1103 AM     HAIL             GASQUET                 41.85N 123.97W
12/22/2012  M0.25 INCH       DEL NORTE          CA   PUBLIC

            SMALL HAIL

1103 AM     LIGHTNING        EUREKA                  40.80N 124.16W
12/22/2012                   HUMBOLDT           CA   NWS EMPLOYEE

            LOCATED ON WOODLEY ISLAND...THUNDERSTORM OVERHEAD WITH
            LIGHTNING IN CLOUD...WIND BECOMING A LITTLE GUSTY.

&&

ASHFORD
Special weather statement, Dec 22, 11:43 AM PST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
1143 AM PST SAT DEC 22 2012

CAZ002-222030-
MENDOCINO CA-
1143 AM PST SAT DEC 22 2012

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL MENDOCINO COUNTY IN NORTHWEST CALIFORNIA

UNTIL 1230 PM PST

AT 1141 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
ROCKPORT TO 16 MILES NORTHWEST OF POINT ARENA...AND MOVING EAST
AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS....ALONG WITH HEAVY RAIN.

LAT...LON 3924 12378 3949 12381 3957 12378 3969 12380
      3972 12384 3983 12386 3986 12391 3982 12380
      3961 12365 3902 12345 3900 12365
TIME...MOT...LOC 1942Z 320DEG 45KT 3970 12393 3908 12388

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 7:40 PM PSTAreal Flood AdvisoryEKAHumboldt12 hr
Dec 21, 10:47 PM PSTSpecial Weather StatementEKAMendocino13 min
Dec 21, 11:53 PM PSTSpecial Weather StatementEKAMendocino22 min
Dec 22, 12:16 AM PSTSpecial Weather StatementEKALake44 min
Dec 22, 12:45 AM PSTAreal Flood AdvisoryEKAMendocino7 hr
Dec 22, 12:50 AM PSTSpecial Marine WarningEKA55 min
Dec 22, 1:32 AM PSTSpecial Weather StatementEKADel Norte43 min
Dec 22, 1:38 AM PSTAreal Flood AdvisoryEKAHumboldt, Mendocino, Trinity6 hr
Dec 22, 1:56 AM PSTSpecial Marine WarningEKA49 min
Dec 22, 2:08 AM PSTSpecial Weather StatementEKA37 min
Dec 22, 2:44 AM PSTSpecial Weather StatementEKAMendocino46 min
Dec 22, 2:47 AM PSTSpecial Marine WarningEKA47 min
Dec 22, 3:03 AM PSTGale WatchEKA12 hr
Dec 22, 3:09 AM PSTSpecial Weather StatementEKAMendocino21 min
Dec 22, 6:48 AM PSTSpecial Weather StatementEKADel Norte27 min
Dec 22, 10:01 AM PSTRiver Flood WatchEKAMendocino24 hr
Dec 22, 11:33 AM PSTSpecial Weather StatementEKAHumboldt42 min
Dec 22, 11:43 AM PSTSpecial Weather StatementEKAMendocino47 min
Dec 22, 12:59 PM PSTSpecial Marine WarningEKA31 min
Dec 22, 1:02 PM PSTSpecial Weather StatementEKA43 min
Dec 22, 1:47 PM PSTSpecial Weather StatementEKADel Norte43 min
Dec 22, 2:26 PM PSTSpecial Weather StatementEKA19 min
Dec 22, 2:34 PM PSTGale WarningEKA23 hr
Dec 22, 2:52 PM PSTWind AdvisoryEKA20 hr
Dec 22, 3:06 PM PSTWinter Weather AdvisoryEKA24 hr
Dec 22, 3:10 PM PSTSpecial Weather StatementEKADel Norte50 min

Nearby

Special Marine Warnings in California, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.